Birth Control and MAV

Hi ladies,

I stopped taking my BC pills 8 months ago. I really would like to go back on them, or a low dose progesterone only IUD.
I never had problems with my BC in the past. But when I got my cervical headache, a doc said to get off BC. So I did.
Just wondering how many, if any, of you are on BC pills now. ??

Thanks,
K

I have been on depo injections for years due to endemitriosis. None of my doctos have been overly concerned about me staying on the shot while taking meds for MAV or having MAV. Granted, depo is all progesterone. When I got my last injection the nurse explained that there are many problems with estrogen containing BC pills. If it is the estrogen that your doctor wants you to stay away from, you may want to try a progesterone option.
BTW, did you start the nori? How is treating you?

Peace,
Jen

I would ask him his or her reasons why. I was insrtucted not to take BC pills, as there is a small chance of stroke associated with BC and migraine with aura sufferers. The chance is very slim, but he still told me not to take them. I did take them though through out my 20’s with no problems. I am 35 now, so I’m getting “old”!

— Begin quote from "Jenjakeusa"

BTW, did you start the nori? How is treating you?

— End quote

Yes I did. Im doing much better, been on for about 18days. Still dizzy but better! Feel confident this is the one!

Jehn21- Please dont say 35 is old! Im 38! lol

A Neurologist/Headache specialist said to get off of it. No explaination given. Im not seeing her anymore.

I did get off of it. She was the 1st person other than GP I saw back in July and I was desperate. Now wishing I didn’t.
My Gyno said to get the IUD which is Progesterone only. I asked about the migraine trigger and she said it was to low of a dose.
BUT I looked online and its kindof a cat and mouse game… Estrogen causes Progesterone to do this and vise versa to do that,
and they are both to blame in there own way, so not sure what to do. Also have read that the progesterone only caused migraine…
Not sure what to do.

K

Hi Kristina
I started Cerazette, a progestogen-only-pill, 4 months ago, and I am very glad I did. I get less headaches, almost no bleeding and maybe I am even less dizzy. I am 38 years old and also on notriptyline by the way.
Christina

— Begin quote from "Chris2010"

Hi KristinaI started Cerazette, a progestogen-only-pill, 4 months ago, and I am very glad I did. I get less headaches, almost no bleeding and maybe I am even less dizzy. I am 38 years old and also on notriptyline by the way.Christina

— End quote

And your a “Christina” :slight_smile:

The IUD I was going to try is supposedly 1/10th the progestogen in the pill form. So maybe I can just try the pill form first… I really dont want an IUD.

So what where your symptoms before and how much Nort are you on?

I always wonder if my hormones can be the problem, as I started of with a headache only. It was 100% GONE when I layed down. Silly doc said it was a migraine and told me to stop the BC pills. So I did. Thinking this is nuts, this is not a migraine… migraines dont go away the minute you lay down.
Anyways THAT headache turned out to be a disk in my neck, and has been resolved. About 6 weeks after the h.a started I got BPPV and was a little dizzy after it left, then NOV 1st got BPPV again, and I have been dizzy ever since. I also notice dizzy issues around that monthly time. AND I have been on BC since I was like 19 yrs old. So maybe it threw me off, or its probably a bit of everything, and that may have tipped the scale…

Thanks Christina,

K

I’ve been convinced my MAV issues are at least partly hormonal (I’m 42), as around the time my head went crazy last year, so did my periods. I tried going back on Ortho-Lo a couple months ago to see if it’d help, but it increased the dizziness. I talked to my gyn about it a few weeks ago, and she said I could try the Nuva-Ring. After reading the warnings (you think she’d have known better than to prescribe that!) I decided not to take it, as there’s a higher risk of stroke with that than with other bc pills AND it’s contra-indicated in people with ocular migraines - which I’ve had a couple times. I’ve started taking a natural progesterone again (ProgonB), which a naturopath had suggested last summer (and which seemed to help, but which I stopped taking because I was taking so many different things at that point, and I had yet to get a diagnosis). Anyhow, on just a small dose of ProgonB, my period’s back to normal and I feel a hair less fuzzy in the head (though not as good as I felt when I tried it last summer). I recently had my hormone levels checked and they confirmed (finally!) that I am pre-menopausal. That would explain why the progesterone is helping. If you haven’t already, you could have your levels check and see if there’s any sort of imbalance. That could help guide you into deciding what kind would work best for you or which you might do better to avoid (estrogen, progesterone, both, or neither).

I stopped taking the BC pill when I got hit with MAV in Nov 2010 as the docs wanted to rule out everything. I’m now back on the same brand (Yasmin) it hasnt made a jot of difference to MAV either way. I just now have better skin and less bleeding! :smiley:

Hi Muppo,

Do you have aura/migraines?

K

No not aura migraine.

Basically I’ve suffered with daily headaches most of my adult life but they’ve always just been the annoying niggly kind, not bad at all. Then in June 2009 I woke up with the headache from hell. The pain was so bad that I collapsed at home and was rushed to hospital. They suspected viral Menigitis or Swine Flu at first and kept me in isolation.

That really was the beginning of all this.

Since MAV hit me full wack in Nov 2010, I’ve still never had a ‘migraine’ per see in terms of pain, but I have violent electricity running through my brain (hence being on epilespy tablets in addition to the Nori to help this). My brain would rage and my vision would swim, but never the classic migraine symptoms you’re speaking of :?